MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ VAGINAL PANEL; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ VAGINAL PANEL; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Catalog Number 443712
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device types: nsu, ouy, pqa.Investigation summary: the complaint investigation for discrepant results when using the bd max¿ vaginal panel (ref.443712), lot: 5262897 was performed by the review of manufacturing records, review of customer¿s data, retain material testing and by the complaint¿s history review.The customer reported a discrepant result for the trichomonas vaginalis (tv) target with bd max vaginal panel (ref#: 443712) kit, lot: 5262897.Two swabs were collected from the same patient and tested, one with the bd max vaginal panel assay and the other with the bd ctgctv2 for bd max¿ system (ref#: 443904) kit, lot: 5204477.The bd max vaginal panel assay gave a negative result for the tv target while the bd ctgctv2 assay gave a positive result.The customer provided runs files (pdf and csv) of runs (b)(4) from the instrument ct2473 for the investigation.Manual pcr curve adjudication was performed on the two samples.For the ctgctv2 run (b)(4), which was positive for tv, the amplification curve in the cy5 channel (tv target) showed a late amplification, consistent with a low positive sample.However, for the sample tested with the vaginal panel (run (b)(4), no amplification is seen in the fam channel (tv target) explaining the negative result, while the sample processing control target in the cy5.5 channel showed an expected amplification without anomaly, suggesting no issue with the test itself.These findings suggest that the target dna concentration in all the samples may have been at or near both assays limits of detection.Variability in target dna concentration between swabs from a same patient, combined with differences in assay sensitivity, may explain the discrepancies observed by the customer.Moreover, the intended use of each assay should be taken into consideration.According to their respective package inserts, the bd max¿ vaginal panel assay is indicated for vaginal swabs from symptomatic patients with vaginitis/vaginosis, whereas the bd ctgctv2 for bd max¿ system assay can be used with both symptomatic and asymptomatic individuals.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.The retain material of bd max¿ vaginal panel from lot: 5262897 was tested and the results were as expected.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ vaginal panel lot: 5262897.Overall, based on the investigation, samples near the assay limit of detection combined with differences in assay design and intended use are the most likely causes to explain the customer¿s discrepant results.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and a preventive action plan since no new hazard identified.Bd apologizes for the inconvenience that this may have caused.
 
Event or Problem Description
It was reported that during use of bd max¿ vaginal panel, a trichomonas vaginalis (tv) false negative patient result was obtained.Sample was run on bd max¿ ctgctv and was tv positive.There was no report of patient impact.

Brand Name
BD MAX¿ VAGINAL PANEL
Common Device Name
VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24800616
Report Number3007420875-2026-00080
Device Sequence Number10666612
Product Code OOI
UDI-Device Identifier00382904437121
UDI-Public(01)00382904437121(17)261013(10)5262897
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K201017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443712
Device Lot Number5262897
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown